Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Structure spaces of semigroups of continuous functions


Author: K. D. Magill
Journal: Trans. Amer. Math. Soc. 149 (1970), 595-600
MSC: Primary 54.80
DOI: https://doi.org/10.1090/S0002-9947-1970-0266182-5
MathSciNet review: 0266182
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a previous paper, we associated a topological space with each left ideal of a semigroup. Here, we determine this space when the semigroup under consideration is the semigroup of all continuous selfmaps of any space belonging to a fairly extensive class of topological spaces and the left ideal is taken to be the kernel of the semigroup.


References [Enhancements On Off] (What's this?)

  • [1] R. Engleking and S. Mrówka, On E-compact spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astr. Phys. 6 (1958), 492-436. MR 20 #3522. MR 0097042 (20:3522)
  • [2] L. Gillman and M. Jerison, Rings of continuous functions, The University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [3] K. D. Magill, Jr., Topological spaces determined by left ideals of semigroups, Pacific J. Math. 24 (1968), 319-330. MR 36 #7125. MR 0224078 (36:7125)
  • [4] S. Mrówka, Further results on E-compact spaces. I, Acta Math. 120 (1968), 161-185. MR 37 #2165. MR 0226576 (37:2165)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.80

Retrieve articles in all journals with MSC: 54.80


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0266182-5
Keywords: Structure spaces, extensions of topological spaces, compactifications, semigroups of continuous functions
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society